I was reading your post below about hives. I started menapause at age 50. Out of nowhere I started to get hives - I went to so many doctors and dermotologists - they did biopsies which confirmed that they were hives, but they didn't know why I had them. I had blood work - nothing showed up. No one mentioned that it could be hormonal changes, but I know now that it was. I had them for over a year - coming and going. My GP told me to take Benadryl and that they would go away the same way they came. He was right, but I was so miserable during that time period.
Hi, do you think it is hormone related? My doctor didn't help me at all. I took Benedryl and Reactine for nine and a half months, then they disappeared and now I'm starting to see little flare ups again. I have never had hives in my life, never been allergic to anything and at 48, boom, hives, I don't get it. This really made my health anxiety go through the roof. I hope mine stay away, have yours gone now?
The hives drive me nuts. I have had them off and on for years. I take Singulair for my asthma and the hives, and Benadryl daily. Some days are worse than others. I have always had problems with hay fever, so maybe some of us are just more allergic types that when the hormone changes flair up so do the allergic reactions. I can't hardly even touch my dog anymore, and something at my work is making my hands break out all the time. I should have stock in hydrocortisone cream! I don't want to go thru all the allergy testing, I don't think it would help. I will just continue with antihistamines and cream. I am glad I am not alone. Ann
I forgot to add that I saw 2 doctors for allergies - negative for everything. The hives are gone now, thank goodness. (It was about 8-9 years ago that I had them). They would go away, and maybe a few months later they came back again, but not so bad. As I said, this went on for more than a year. It's very frustrating and very uncomfortable. I feel that it was from the beginning of menopause - I can't think of any other reason. The Benadryl helped me alot, but made me so sleepy - it was hard to take during the day and be able to function. Even a 1/2 a pill made me sleepy. When I had the outbreak, it would start in the morning, by night, they disappeared. Next morning, slowly but surely they would reappear. The only doctor I didn't see for the hives, was the gyno - not one doctor even mentioned anything about menopause causing the hives.